Alert archive / California / Wind Advisories in 2011

Wind Advisory 44, NWS Los Angeles, CA

May 8, 2011

NWS Los Angeles, CA issued this wind advisory at May 8, 2011, 3:41 AM PDT. It took effect at May 8, 2011, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 8, 2011, 3:41 AM PDT (10:41 UTC)
In effect from
May 8, 2011, 12:00 PM PDT
Expired
May 8, 2011, 9:00 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS76 KLOX 081041
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND
   THE CENTRAL COAST...

.A COLD FRONTAL PASSAGE WILL BRING GUSTY WINDS TO THE AREA THROUGH
MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN
PORTION OF THE ANTELOPE VALLEY. THE STRONG WINDS WILL ALSO AFFECT
TRAVELERS ON INTERSTATE 5 THROUGH THE MOUNTAINS. GUSTY WINDS WILL
ALSO AFFECT THE CENTRAL COAST.

CAZ059-081845-
/O.CAN.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
/O.EXT.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WATCH. 

* WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH
  COULD OCCUR ACROSS THE WESTERN FOOTHILLS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS. 

&&

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ034-035-081845-
/O.NEW.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL
  CONTINUE THROUGH THE EVENING BEFORE DIMINISHING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-081845-
/O.UPG.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
/O.EXB.KLOX.WI.Y.0043.110508T1600Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING.
  ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


ASR
4 follow-up statements
344 
WWUS76 KLOX 081639
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
939 AM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND  
THE CENTRAL COAST...

.A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE WILL BRING
GUSTY WINDS TO THE AREA AT LEAST THROUGH MONDAY EVENING. THE
STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE
ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN MONDAY
EVENING AND TUESDAY.

CAZ039-052-090130-
/O.EXB.KLOX.WI.Y.0043.110508T1900Z-110509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
939 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 10 AM PDT MONDAY.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO
  35 MPH WITH GUSTS TO 50 MPH THROUGH THIS AFTERNOON. THESE WINDS
  WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. ISOLATED GUSTS TO
  60 ARE POSSIBLE IN MORE FAVORABLE LOCATIONS THROUGH AND BELOW
  THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

CAZ059-090130-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
939 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 
  55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 
  MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. 

&&

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-090130-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
939 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY 
  EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED 
  RIDGETOPS. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-090130-
/O.CON.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
939 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL 
  CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
331 
WWUS76 KLOX 081643 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
941 AM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND  
THE CENTRAL COAST...

.A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE WILL BRING
GUSTY WINDS TO THE AREA AT LEAST THROUGH MONDAY EVENING. THE
STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE
ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN MONDAY
EVENING AND TUESDAY.

CAZ039-052-090145-
/O.COR.KLOX.WI.Y.0043.110508T1900Z-110509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
941 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 10 AM PDT MONDAY.

* WINDS...AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO
  35 MPH WITH GUSTS TO 50 MPH THROUGH THIS AFTERNOON. THE WINDS
  WILL SHIFT TO A NORTHWEST TO NORTH DIRECTION TONIGHT AND
  CONTINUE THROUGH AT LEAST MONDAY MORNING. ISOLATED GUSTS TO 60
  ARE POSSIBLE IN MORE FAVORABLE LOCATIONS THROUGH AND BELOW THE
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

CAZ059-090145-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
941 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 
  55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 
  MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. 

&&

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-090145-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
941 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY 
  EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED 
  RIDGETOPS. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-090145-
/O.CON.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
941 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL 
  CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
955 
WWUS76 KLOX 082235
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 PM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND
THE CENTRAL COAST...

.GUSTY WINDS WILL CONTINUE OVER THE AREA THROUGH AT THE LEAST
MONDAY AS A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE
REMAINS. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION
OF THE ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN
MONDAY EVENING AND TUESDAY.

CAZ059-090645-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
335 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
  WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH
  COULD OCCUR ACROSS THE WESTERN FOOTHILLS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$

CAZ053-054-090645-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
335 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE THROUGH MONDAY EVENING. ISOLATED GUSTS TO 60 ARE
  POSSIBLE OVER EXPOSED RIDGETOPS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-090400-
/O.CON.KLOX.WI.Y.0044.000000T0000Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
335 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
  CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. STRONG WINDS
  ARE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-090645-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
335 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT MONDAY...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS
  TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...THEN SHIFT TO A
  NORTHWEST TO NORTH DIRECTION. THE WINDS WILL CONTINUE THROUGH
  AT LEAST MONDAY MORNING. ISOLATED GUSTS TO 60 ARE POSSIBLE IN
  MORE FAVORABLE LOCATIONS THROUGH AND BELOW THE PASSES AND
  CANYONS OF THE SANTA YNEZ RANGE.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG 
  THE HIGHWAYS 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

HALL
417 
WWUS76 KLOX 090350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND
THE SANTA BARBARA COUNTY SOUTH COAST...

.GUSTY WINDS WILL CONTINUE OVER PORTIONS OF SOUTHWESTERN
CALIFORNIA THROUGH AT LEAST MONDAY AS AN UPPER LEVEL TROUGH
LINGERS OVER THE REGION. WINDS ARE EXPECTED TO DIMINISH MONDAY
NIGHT.

CAZ034-035-090500-
/O.EXP.KLOX.WI.Y.0044.000000T0000Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
850 PM PDT SUN MAY 8 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING. AS A
RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
HOWEVER...WINDS WILL INCREASE AGAIN BY MONDAY AFTERNOON AND COULD
APPROACH ADVISORY LEVELS IN THE AFTERNOON AND EARLY EVENING.

$$

CAZ059-091200-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
850 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO
  50 MPH WILL CONTINUE THROUGH MONDAY EVENING. HOWEVER...WINDS
  WILL FALL BELOW ADVISORY LEVELS AT TIMES TONIGHT AND MONDAY
  MORNING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL.

$$

CAZ053-054-091200-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
850 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS AND TIMING...NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL
  GUSTS TO 50 MPH WILL CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG 
  THE I-5 CORRIDOR AND THROUGH CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-091200-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
850 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT MONDAY...

* WINDS AND TIMING...AREAS OF WEST TO NORTHWEST WINDS 20 TO 35 MPH
  WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS
  EVENING...THEN SHIFT TO A NORTHWEST TO NORTH DIRECTION. THE
  WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 3:40 AM PDT, 1 minute earlier.

Area forecast discussion, May 8, 3:40 AM PDT, 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 AM PDT SUN MAY 8 2011

.SYNOPSIS...
LOW PRESSURE WILL DROP SOUTHWARD ACROSS CALIFORNIA THROUGH MONDAY
NIGHT...BRINGING COOL AND WINDY CONDITIONS TO THE REGION WITH PLENTY
OF CLOUDS. THERE COULD EVEN BE SOME DRIZZLE OR LIGHT RAIN THROUGH
TONIGHT. DRIER AND WARMER WEATHER IS EXPECTED BY MID WEEK AS THE LOW
MOVES EAST...THEN ANOTHER UPPER LOW WILL BRING COOLING AND A RETURN
TO NIGHT THROUGH MORNING LOW CLOUDS BY THE END OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...VERY DEEP MARINE LAYER ACROSS THE REGION
THIS MORNING...WITH THE MOIST LAYER UP TO AROUND 5000 FEET DEEP. THE
INVERSION HAS WEAKENED SO MUCH THAT IT IS GETTING DIFFICULT TO CALL
THIS A TRUE MARINE LAYER...IT HAS ALMOST MORPHED INTO JUST A DEEP
MOIST LOW LAYER. IN ANY EVENT...CLOUDS HAVE PUSHED INTO ALL CSTL AND
VLY AREAS...INTO MOST MOUNTAIN LOCATIONS...AND WERE BEGINNING TO
SPILL INTO THE ANTELOPE VALLEY EARLY THIS MORNING. EXPECT SOME
PATCHY DRIZZLE TO DEVELOP THIS MORNING IN CSTL AND VLY AREAS SOUTH
OF POINT CONCEPTION. GUSTY WINDS WERE ALREADY OCCURRING IN THE
ANTELOPE VALLEY...AND WIND ADVISORIES REMAIN IN EFFECT THERE.

AN UNSEASONABLY COLD UPPER LOW IN THE PAC NW WILL CONT TO DROP
SOUTHWARD TO A POSITION NEAR THE OREGON/NEVADA/CALIFORNIA BORDER BY
LATE THIS AFTERNOON...WITH A SHARPENING TROUGH EXTENDING SWD INTO
THE FCST AREA. THE FLOW ALOFT OVER THE FCST AREA WILL BECOME
INCREASINGLY CYCLONIC TODAY...AND HEIGHTS WILL CONT TO FALL
MODELS CONT TO SHOW A VORT LOBE SWINGING THROUGH THE AREA THIS
MORNING...WITH A MODEST AMOUNT OF LIFT AT LOW AND MID LEVELS
ESPECIALLY S OF POINT CONCEPTION...AND ESPECIALLY IN THE
VALLEYS AND FOOTHILLS OF LOS ANGELES COUNTY. HAVE BUMPED UP POPS
ACROSS ERN L.A. COUNTY AT BIT AS H85 FLOW TURNS A BIT SOUTH OF DUE
WESTERLY...WHICH IS GENERALLY FAVORABLE FOR PRODUCING SOME RAIN
GIVEN THE AMOUNT OF MOISTURE AND LIFT ACROSS THE REGION. WILL KEEP
SLIGHT CHANCE POPS GOING FOR THE REMAINDER OF CSTL AND VLY SXNS OF
L.A. AND VTU COUNTIES TODAY...AND POSSIBLY ACROSS SRN SBA COUNTY
THIS MORNING. AT THIS POINT...DO NOT EXPECT MUCH IN THE WAY OF
CLEARING S OF PT CONCEPTION TODAY. THE WRF DOES SHOW BETTER CLEARING
ACROSS SLO AND SBA COUNTIES...THANKS TO INCREASINGLY NW TO NLY LOW
LVL FLOW. IT WILL BE A VERY CHILLY MAY DAY ACROSS THE ENTIRE
REGION...WITH HIGHS EXPECTED TO REMAIN BELOW 70 DEGREES IN ALL
AREAS.

AFTER CAREFUL CONSIDERATION...HAVE CONVERTED HIGH WIND WATCHES FOR
THE ANTELOPE VALLEY AND THE MTNS OF L.A. AND VTU COUNTIES TO UPPER
END WIND ADVISORIES THROUGH MONDAY EVENING. THERE COULD BE ISOLATED
GUSTS TO 60 MPH IN THE FOOTHILLS ABOVE THE ANTELOPE VALLEY AND
THROUGH THE I5 CORRIDOR LATER TODAY THROUGH EARLY MONDAY...BUT
EXPECT THOSE TO BE ISOLATED IN NATURE. HAVE ADDED WIND ADVISORIES
FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL COAST. WINDS MAY APCH
ADVISORY LEVELS ACROSS THE SANTA YNEZ RANGE AND THE ADJACENT S CST
OF SBA COUNTY TONIGHT...AND THE NEXT SHIFT MAY HAVE TO CONSIDER
ADDING ADVISORIES FOR THAT AREA.

MODELS SHOW PLENTY OF LOW LVL MOISTURE AROUND THE REGION TONIGHT AND
MON MORNING. THE WRF STILL SHOWS ENOUGH MOISTURE AND LIFT FOR SOME
LIGHT RAIN TONIGHT ACROSS VTU AND L.A. COUNTIES...SO WILL KEEP
SLIGHT CHANCE POPS GOING THERE. IT NOW APPEARS THAT THERE MAY BE
BETTER CLEARING ACROSS THE REGION ON MONDAY...SO WILL GO WITH PTLY
CLOUDY SKIES IN THE AFTERNOON. WIND ADVISORIES MAY BE NEEDED IN MANY
COASTAL AREAS ON MONDAY...AND ADVISORY LEVEL NLY WINDS THRU AND
BELOW PASSES AND CANYONS OF SRN SBA COUNTY LOOKS LIKE A SURE THING
MONDAY EVENING. IT WILL REMAIN VERY COOL ACROSS THE REGION ON
MONDAY...ALTHOUGH SOME ADDED SUNSHINE MAY BOOST TEMPS SLIGHTLY.

MODELS CONT TO SHOW A STRONG VORT ROTATING AROUND THE WRN SIDE OF
THE UPPER LOW MON AND MON NIGHT...CAUSING IT TO JAG WWD INTO
CENTRAL CA TRACKING JUST E OF THE REGION MON NIGHT. SINCE MOISTURE
IS SO LIMITED...AND SINCE THE FLOW IS NWLY...HAVE HELD OFF FROM
ADDING POPS FOR MON NIGHT...BUT THEY MAY HAVE TO BE ADDED...AT LEAST
FOR THE N SLOPES AND FOR L.A. COUNTY. THE UPPER LOW WILL BEGIN TO
PULL E OF THE REGION ON TUE...AND HEIGHTS AND THICKNESSES WILL
REBOUND QUICKLY. EXPECT NOTICEABLE WARMING ACROSS THE REGION ON
TUE...AND ANY CLOUDINESS SHOULD BE GONE BY LATE MORNING.

.LONG TERM (WED-SAT)...RIDGING WILL BUILD INTO THE REGION ON
WED...FOR ADDITIONAL WARMING ACROSS THE FCST AREA. THE RIDGE WILL
HOLD ON THU...ALTHOUGH SOME NIGHT THRU MORNING LOW CLOUDS AND FOG
MAY AFFECT SOME CSTL SXNS WED NIGHT/THU. TEMPS MAY EDGE UPWARD A
COUPLE OF DEGREES INLAND IN THU...WITH LITTLE CHANGE NEAR THE CST.
A TROUGHS WILL MOVE INTO THE ERN PAC THU NIGHT AND FRI. THIS
SHOULD BRING A RETURN TO NIGHT THRU MORNING LOW CLOUDS AND FOG...AT
LEAST TO COASTAL AREAS...WITH SOME COOLING EXPECTED FOR FRI.
ADDITIONAL COOLING IS EXPECTED ON SAT WITH MORE WDSPRD NIGHT
THRU MORNING LOW CLOUDS AND FOG AS THE TROUGH APCHS THE COAST.
THERE STILL LOOKS LIKE AT LEAST A SLIGHT CHANCE OF RAIN LATE
IN THE WEEKEND.

&&

.AVIATION...08/1122Z. WILL BE ISSUED SHORTLY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...DB
AVIATION...ASR
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 7, 5:00 PM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT SAT MAY 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
500 PM PDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY SOUTHWEST WINDS WILL AFFECT THE ANTELOPE VALLEY THROUGH
TONIGHT...WITH GUSTY CROSS WINDS AND REDUCED VISIBILITIES POSSIBLE
DUE TO BLOWING DUST.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GUSTY WINDS ARE EXPECTED OVER MUCH OF THE REGION SUNDAY THROUGH
MONDAY. THE STRONGEST WINDS ARE EXPECTED OVER THE ANTELOPE
VALLEY...LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND THE SANTA
YNEZ RANGE. DRIVERS...ESPECIALLY THOSE OPERATING HIGH PROFILE
VEHICLES...SHOULD BEWARE OF DANGEROUS CROSS WINDS. BLOWING DUST AND
SAND MAY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN THE
ANTELOPE VALLEY. THESE WINDS MAY ALSO BECOME GALE FORCE OVER THE
COASTAL WATERS...WITH WIDESPREAD HAZARDOUS SEA CONDITIONS. THE WIND
DRIVEN SWELL WILL ALSO BRING IN INCREASED RISK FOR DANGEROUS RIP
CURRENTS.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:03 AM PDTGale WarningLOX42 hr
May 8, 2:27 PM PDTSmall Craft AdvisoryLOX36 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.